MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404268
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient visited the hospital because his inflatable penile prosthesis (ipp) is not inflating.A cylinder is perforated.The patient was scheduled for surgery.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient visited the hospital because his inflatable penile prosthesis was not inflating, a cylinder was perforated.The patient underwent surgery a month later, all components were removed and replaced.The specific device problem could not be identified.There were no reported patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis underwent a thorough analysis.The cylinders were visually and microscopically examined, and leak tested.Both cylinders exhibited holes in the proximal end of the cylinders from a sharp instrument damage and tool marks, which probably occurred during the explant procedure.The pump was microscopically examined and functionally tested.The pump kink resistant tubing (krt) was worn down to the filament.In addition, the pump did not pass the deflation and activation tests.Based on the information available and analysis results, the deflation and activation issues identified in the pump confirmed the reported device inflation anomaly.Based on the information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Event or Problem Description
It was reported, that the patient visited the hospital, because his inflatable penile prosthesis was not inflating, a cylinder was perforated.The patient underwent surgery a month later, all components were removed and replaced.The specific device problem could not be identified.There were no reported patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis underwent a thorough analysis.The cylinders were visually and microscopically examined and leak tested.Both cylinders exhibited holes in the proximal end of the cylinders from a sharp instrument damage and tool marks.Which probably occurred, during the explant procedure.The pump was microscopically examined and functionally tested.The pump kink resistant tubing (krt) was worn down to the filament.In addition, the pump did not pass activation testing.Based on the information available and analysis results, the activation issues identified in the pump confirmed, the reported device inflation anomaly.Based on the information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17798321
Report Number2124215-2023-51463
Device Sequence Number18014864
Product Code FHW
UDI-Device Identifier00878953003764
UDI-Public00878953003764
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/27/2019
Device Model Number72404268
Device Catalogue Number72404268
Device Lot Number0169050009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/11/2023
03/20/2024
05/01/2024
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/30/2023
04/03/2024
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIRUPN: 72404155LOT: 0169005017; RESERVOIRUPN: 72404155LOT: 0169005017; RESERVOIRUPN: 72404155LOT: 0169005017; RESERVOIRUPN: 72404155LOT: 0169005017
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale